Hail, Bon Homme
- When
- July 3, 8:10 PM CST
- Where
- Bon Homme County, 1 mi NE of Scotland
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.167, -97.717
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 3, 2:00 PM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT SAT JUL 3 2004 .DISCUSSION... UPPER LOW CONTS TO MOVE EWD ACRS IA ATTM WITH CLOUD SHIELD SLOWLY BREAKING UP ACRS ERN CWA. ANOTHER SFC FNT IS SAGGING SEWD ACRS CWA AND WL CONT TO MOVLE SLOWLY SEWD ACRS CWA DURG NITE. A FEW TRW HAVE FIRED UP NR THIS BNDRY ACRS FAR NRN CWA IN VCNTY OF WEAK S/W. CUD SEE AN ISOLD SVR STORM FAR N EARLY THIS EVE DUE TO COOLER AIR ALOFT CREATING SOME INSTABIL. MAIN THREAT WUD BE SMALL HAIL. RAIN COOLED AIR FURTHER SE IN CWA WL PBLY HINDER DVLPMT BUT WL KEEP SLIGHT CHC IN ALONG I90 THIS EVE. ANOTHER S/W WL MOVE EWD ACRS NEB OVR NIGHT AND CUD SKIM SRN CWA AFTER MIDNIGHT. SO WL BRING A CHC INTO FAR SRN CWA LATER TONIGHT. WITH WEAK BDRY OVR SRN CWA AND PLENTY OF LLM...AND LGT WNDS...AREAS OF FOG CUD ONCE AGAIN FORM S NR BNDRY. ON SUN...SLIGHTLY DRIER AIR WL SPREAD IN FM N AND SHUD BE A NICE DAY WITH HIGHS FROM 80 TO 85. STRONGER S/W WL BEGIN TO AFFECT WRN CWA SUN NITE AS TRW FIRE UP OVR WRN HIGH PLAINS SUN AFTN AND THEN SPREAD EWD OVERNIGHT. PRECIP SHUD REACH I29 BY SUNRISE MON. LOOKS WET ACRS CWA ON MON AS SFC FNT SAGS ACRS SRN CWA WHILE S/W MOVES EWD ACRS CWA. WITH CLOUDS AND PRECIP...HIGHS WL ONLY BE FROM 70 TO 75. COOL AIR WL SPREAD S ACRS CWA BEHIND THIS FNT AND WL PERSIST INTO TUES. SC SHUD BE WIDESPRD ON TUES AND WITH COLD AIR ALOFT...ANY HTG CUD TRIGGER A FEW RW-. HIGH TEMPS WL BE ONLY ARN 70 N TO 75 S. GRADUAL WARMUP ON WED AND BACK TO NORM THU AND FRI. NEXT FNT ON GFS SLOWER THAN 00Z RUN WITH BULK OF PRECIP EXPECTED FRI AS FNT MOVES ACRS CWA. SO WL CONT CHC TRW FRI ACRS CWA. HIGH PRES WL BUILD IN BEHIND FNT SO WL GO DRY ON SAT. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 527 AM CDT SAT JUL 03 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 527 AM CDT SAT JUL 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A TROUGH OF LOW PRESSURE WILL MOVE EAST OVER THE AREA THROUGH THIS EVENING. WITH LINGERING LOW LEVEL MOISTURE AND RELATIVELY COLD AIR ALOFT...SCATTERED THUNDERSTORMS SHOULD DEVELOP WEST OF THE JAMES RIVER THIS AFTERNOON...AND THEN MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. ISOLATED STORMS COULD PRODUCE WIND GUSTS UP TO 60 MPH AND DIME SIZE HAIL...MAINLY WEST OF A LINE FROM BROOKINGS TO YANKTON IN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EAST OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS SYSTEM WILL TAP INTO A SOUTHEAST FLOW OF MOIST UNSTABLE AIR FROM THE CENTRAL PLAINS TO PRODUCE EXPECTED WIDESPREAD SHOWERS AND THUNDERSTORMS... DEVELOPING WEST OF THE JAMES RIVER LATE SUNDAY NIGHT...THEN SPREADING EAST MONDAY AND MONDAY NIGHT. A FEW STORMS COULD PRODUCE DIME SIZE HAIL SOUTH OF INTERSTATE 90. HEAVY RAINS ARE ALSO POSSIBLE...MAINLY NORTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT WEST OF LINE FROM BROOKINGS TO YANKTON IN SOUTH DAKOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
826 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL NW PARKSTON 43.39N 97.99W
07/03/2004 0.88 INCH HUTCHINSON SD TRAINED SPOTTER
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
833 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 SSW ARTESIAN 43.94N 97.96W
07/03/2004 1.75 INCH SANBORN SD PUBLIC
0710 PM HAIL 9 SSW FEDORA 43.89N 97.86W
07/03/2004 0.25 INCH SANBORN SD PUBLIC
0705 PM HAIL 5 SSW FEDORA 43.94N 97.83W
07/03/2004 1.00 INCH MINER SD PUBLIC
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 11 S FEDORA 43.85N 97.79W
07/03/2004 0.75 INCH MINER SD PUBLIC
0739 PM HAIL 7 N FULTON 43.83N 97.82W
07/03/2004 1.00 INCH HANSON SD PUBLIC
0758 PM HAIL 1 E FULTON 43.73N 97.80W
07/03/2004 0.75 INCH HANSON SD PUBLIC
0758 PM HAIL 1 E FULTON 43.73N 97.80W
07/03/2004 0.75 INCH HANSON SD AMATEUR RADIO
0756 PM HAIL 1 W DIMOCK 43.48N 98.01W
07/03/2004 1.75 INCH HUTCHINSON SD PUBLIC
&&
DPMPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 4 W CANOVA 43.88N 97.58W
07/03/2004 0.75 INCH MINER SD PUBLIC
0756 PM HAIL 1 W DIMOCK 43.48N 98.01W
07/03/2004 1.75 INCH HUTCHINSON SD PUBLIC
0758 PM HAIL 1 E FULTON 43.73N 97.80W
07/03/2004 0.75 INCH HANSON SD PUBLIC
0758 PM HAIL 1 E FULTON 43.73N 97.80W
07/03/2004 0.75 INCH HANSON SD AMATEUR RADIO
0818 PM HAIL 6 N COLMAN 44.07N 96.82W
07/03/2004 0.75 INCH MOODY SD PUBLIC
0823 PM HAIL PARKSTON 43.39N 97.99W
07/03/2004 0.88 INCH HUTCHINSON SD PUBLIC
0823 PM HAIL NW PARKSTON 43.39N 97.99W
07/03/2004 0.88 INCH HUTCHINSON SD TRAINED SPOTTER
0825 PM HAIL 3 NW EMERY 43.63N 97.66W
07/03/2004 0.75 INCH HANSON SD PUBLIC
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
904 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL MITCHELL 43.73N 98.03W
07/03/2004 2.50 INCH DAVISON SD LAW ENFORCEMENT
0845 PM HAIL 2 E HOWARD 44.01N 97.48W
07/03/2004 1.25 INCH MINER SD PUBLIC
0845 PM HAIL 9 NE TRIPP 43.32N 97.84W
07/03/2004 1.50 INCH HUTCHINSON SD PUBLIC
&&
DPMThe Sioux Falls radar (KFSD), 93 km away, was scanning. The volume nearest the first event began at 02:10 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds caused tree damage, including several large branches blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415907, 5415908.